Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 18, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 9, 2022, 12:16 AM CDT for 12 counties in Kansas. It took effect at Apr 9, 2022, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 12:16 AM CDT (05:16 UTC)
- In effect from
- Apr 9, 2022, 10:00 AM CDT
- Expired
- Apr 9, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 56 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3319 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WWUS83 KDDC 090516 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1216 AM CDT Sat Apr 9 2022 ...Fire Danger Continues Saturday... KSZ031-046-065-066-078>081-087>090-100000- /O.NEW.KDDC.FW.W.0018.220409T1500Z-220410T0000Z/ Ellis-Rush-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade-Clark- Comanche-Barber- 1216 AM CDT Sat Apr 9 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031...046...065...066...078...079...080...081...087...088... 089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 7 PM CDT this evening. * Affected Area...In Kansas...Fire Weather Zone 031 Ellis...Fire Weather Zone 046 Rush...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
087 WWUS83 KDDC 091939 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 239 PM CDT Sat Apr 9 2022 ...Fire Danger Continues Saturday... KSZ031-046-065-066-078>081-087>090-101500- /O.NEW.KDDC.FW.A.0013.220412T1700Z-220413T0200Z/ /O.CON.KDDC.FW.W.0018.000000T0000Z-220410T0000Z/ Ellis-Rush-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade-Clark- Comanche-Barber- 239 PM CDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031... 046...065...066...078...079...080...081...087...088...089 AND 090... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031...046...065...066...078...079...080...081... 087...088...089 AND 090... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Tuesday afternoon through Tuesday evening. * Affected Area...In Kansas...Fire Weather Zone 031 Ellis...Fire Weather Zone 046 Rush...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southeast 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-043>045-061>064-074>077-084>086-101500- /O.NEW.KDDC.FW.A.0013.220412T1700Z-220413T0200Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Morton-Stevens-Seward- 239 PM CDT Sat Apr 9 2022 /139 PM MDT Sat Apr 9 2022/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...043...044...045...061...062...063...064... 074...075...076...077...084...085 AND 086... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Tuesday afternoon through Tuesday evening. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
131 WWUS83 KDDC 092332 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 632 PM CDT Sat Apr 9 2022 KSZ031-046-065-066-078>081-087>090-101200- /O.EXP.KDDC.FW.W.0018.000000T0000Z-220410T0000Z/ /O.CON.KDDC.FW.A.0013.220412T1700Z-220413T0200Z/ Ellis-Rush-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade-Clark- Comanche-Barber- 632 PM CDT Sat Apr 9 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031...046...065...066...078...079...080... 081...087...088...089 AND 090... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031...046... 065...066...078...079...080...081...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 031 Ellis...Fire Weather Zone 046 Rush...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 25 to 45 mph with gusts up to 55 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-043>045-061>064-074>077-084>086-101200- /O.CON.KDDC.FW.A.0013.220412T1700Z-220413T0200Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Morton-Stevens-Seward- 632 PM CDT Sat Apr 9 2022 /532 PM MDT Sat Apr 9 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...043...044...045...061...062...063... 064...074...075...076...077...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 25 to 45 mph with gusts up to 55 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 9, 12:00 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 9, 12:00 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1200 AM CDT Sat Apr 9 2022 ...Updated Short Term... .SHORT TERM...(Saturday through Sunday) Issued at 1200 AM CDT Sat Apr 9 2022 Satellite imagery at midnight confirms a perfectly clear sky across all of Kansas and all surrounding areas, in a very dry subsident atmosphere. Winds have finally relaxed to light and variable, and the combination of the clear sky, light winds, and dry ground will allow radiational cooling to send temperatures to near/just below freezing (28-32) by sunrise. Light southerly return flow is expected to begin before sunrise, which will reduce the efficiency of the radiational cooling. Strong warming is expected Saturday, with 850 mb thermal fields supporting afternoon max temperatures in the lower 80s at most locations. The exceptions will be upper 70s far northeast, and mid 80s adjacent to Oklahoma. Return flow and S/SW winds will be strongest across the eastern and southeast zones, where gusts of 25-30 mph are expected. Winds will be much lighter across the remainder of SW KS, with northwest extent, offering a welcome break from the Kansas wind machine. Maintained 0% sky grids through the day. Saturday night/Sunday morning will be much milder, with very warm 850 mb temperatures (00z NAM 25C at DDC at 1 AM) and the lower atmosphere remaining mixed with a modest low level jet and elevated winds. A surface cyclone near Baca county Colorado 7 pm Saturday is expected to phase east across the northern CWA overnight, reaching near HYS at 7 am Sunday. SE winds early in the evening will veer to SWly and then NWly as this occurs, and the associated dry cold front enters the NW zones around sunrise. With this setup, all locations are expected to hold in the 40s through the night, with SE zones remaining above 50 through sunrise Sunday. Dry cold front will progress quickly through SW KS early Sunday, followed by elevated north winds averaging 20-30 mph for the first half of Sunday. Cool advection will be modest, but it will be enough to trim afternoon temperatures closer to seasonal normals, in the lower 70s. Maintained max temperatures near 80 adjacent to Oklahoma. Still very few clouds, and another very pleasant spring day for the weekend. .LONG TERM...(Saturday night through Friday) Issued at 321 PM CDT Fri Apr 8 2022 A surface low will shift across the CO/KS line early Sunday morning, dragging a surface cold front south that looks like will stall out over the southern half of the area or into OK. A cooler regime in the upper 60s/70s will be the result for most of the area, with uncertainty lingering in how warm the southern counties may reach (similar to Saturday) which could easily be in the low 80s once again - for locations like Liberal to Medicine Lodge. If the cool surge is a little stronger, the entire area along the Oklahoma line may be relegated to the 70s Sunday afternoon. There are large differences in the synoptic evolution between the Canadian/ECMWF global models vs the GEFS ensemble sets for the incoming system to impact the central Plains around late Tuesday through Thursday. Regardless, the pattern supports a hot dry, probably high fire risk southwest flow adiabatic heating setup on Tuesday, before a cold front is driven through the region with a strongly subsident westerly dry air intrusion. A very windy period is likely in that timeframe with either setup. Most of the ensemble QPF fields are either dry, or very light with trace to 0.01-0.05 amounts given the overall moisture starved environment and no real moisture return ahead of it. Of greater concern for a more "high- end" potential of high wind event is the ECMWF ensemble extreme forecast index which highlights central and north central Kansas in the very high values above 0.8-0.9 at 144-168 hours. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1034 PM CDT Fri Apr 8 2022 Excellent flying weather is expected through this TAF cycle, with VFR/SKC and finally much less wind at all airports. Light and variable winds currently will trend light south by 12z Sat. After 15z Sat, S/SW winds will increase, but modestly, with gusts of 22-25 kts at LBL/DDC/HYS. Less wind is expected at GCK. Winds will trend light SEly around sunset/00z Sun. && .PRELIMINARY POINT TEMPS/POPS... DDC 30 82 48 72 / 0 0 0 0 GCK 30 83 44 71 / 0 0 0 0 EHA 36 85 49 76 / 0 0 0 0 LBL 30 86 47 77 / 0 0 0 0 HYS 28 76 44 70 / 0 0 0 0 P28 32 83 55 81 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 7 PM CDT Saturday for KSZ031-046- 065-066-078>081-087>090. && SHORT TERM...Turner LONG TERM...Russell AVIATION...Turner
Hazardous weather outlook, Apr 8, 8:02 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 802 PM CDT Fri Apr 8 2022 KSZ030-031-043>046-061>066-074>081-084>090-100115- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 802 PM CDT Fri Apr 8 2022 /702 PM MDT Fri Apr 8 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Days 2-7 Discussion ------------------- Dry weather and no hazards are expected Saturday through Monday. Much warmer temperatures and increased south to southwest winds will increase fire danger Tuesday. An intense storm system is expected to arrive on the plains Wednesday. Very strong winds are expected Wednesday and Wednesday night, and another high wind warning may be required. Freezing temperatures are likely Thursday morning. Days 2-7 Hazards ---------------- * Saturday - Fire weather: Elevated risk * Sunday - Fire weather: Elevated risk * Monday - Fire weather: Elevated risk * Tuesday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Thursday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:39 PM CDT | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 37 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.